Skip to content

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



I have high blood pressure because __________________
avatar
Haylen_WebMD_Staff posted:
Do you know why your blood pressure is high or were you surprised by the diagnosis?

Share how you found out and what you're doing to lower it here!

Haylen
Reply
 
avatar
josh2255 responded:
I went to a Dr. to seek pain relief from back injury. She saw that I had a high BP reading when in the ER a few months earlier and in her office I was measured at 143/90 ish. She did no testing to determine a cause for the high bp, just subscribed Atenolol 50 mg. Is that normal, acceptable procedure to not test for anything and just subscribe on the basis of two high readings? I acquired a home monitor and found that my pressure, resting, was more typically in the 120s over 80s. Sometimes low-mid 130s and sometimes just under 120/80. Second dose of atenolol I had serious dizziness in afternoon and checked my bp. It was 94/52 and took about an hour to climb back to 115/75 .Do doctors typically prescribe without some testing to determine cause?
 
avatar
MandyCake responded:
I was at work. I felt sick all of a sudden, dizzy, nauseated, had a hard time breathing. I was rushed to the ER. My BP was 200/114. I have been on several BP meds since. I do not use salt. They are still trying to figure out the cause of my High BP as I also pit with edema. My diet is more fruit and veggie based with occassional chicken and dairy.
 
avatar
Patsy19320 replied to MandyCake's response:
Physicians treat symptoms when they should really make the effort to get to the root cause of what a patient is experiencing. You mentioned that you don't use salt. Are you getting enough potassium in your diet? Potassium deficiency and high blood pressure have the same symptoms. Even more, many high blood pressure medications can cause a potassium deficiency. So, if the root cause of your symptoms turns out to be a potassium deficiency, and you start taking a medication that can cause potassium deficiency, your problem is only becoming compounded. Read the pamphlet that came with the medication and it should mention potassium. Also, you should have your doctor test your potassium level. Here is the link that opened my eyes;

Could You be Deficient in Potassium?


Helpful Tips

garlic oil
I've started taking 2 "garlic oil perles" along with my regular meds (metoperol, lisinopril. nefedipine) and my pressure has dropped 25 ... More
Was this Helpful?
23 of 33 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center